Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 92, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 11, 2007, 12:42 AM CDT for McIntosh County, North Dakota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2007, 12:42 AM CDT (05:42 UTC)
- Expired
- Jun 11, 2007, 1:30 AM CDT
- In force
- 48 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County McIntosh County, ND
The radar
The Aberdeen radar (KABR), 116 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 11:47 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 5.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 414 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 2116 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 110542
SVRBIS
NDC051-110630-
/O.NEW.KBIS.SV.W.0092.070611T0542Z-070611T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1242 AM CDT MON JUN 11 2007
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 130 AM CDT
* AT 1238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF ZEELAND TO
VENTURIA...OR ALONG A LINE EXTENDING FROM 67 MILES SOUTHEAST OF
BISMARCK TO 60 MILES NORTHWEST OF ABERDEEN...AND MOVING NORTHEAST
AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ASHLEY AROUND 1250 AM CDT...
DANZIG AROUND 100 AM CDT...
GREEN LAKE AROUND 105 AM CDT...
WISHEK AROUND 110 AM CDT...
LEHR AROUND 120 AM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...THIS STORM IS
PRODUCING FREQUENT LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING CAN
BE A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4627 9986 4596 9987 4595 9928 4618 9901
4628 9911 4628 9954
$$
VJ1 follow-up statement
000
WWUS53 KBIS 110611
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
108 AM CDT MON JUN 11 2007
NDC051-110630-
/O.CON.KBIS.SV.W.0092.000000T0000Z-070611T0630Z/
MCINTOSH ND-
108 AM CDT MON JUN 11 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR MCINTOSH COUNTY...
AT 103 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES WEST OF WISHEK TO
ASHLEY...OR ALONG A LINE EXTENDING FROM 63 MILES SOUTHEAST OF
BISMARCK TO 54 MILES NORTHWEST OF ABERDEEN...MOVING NORTHEAST AT
15 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ASHLEY AND VENTURIA NOW...
DANZIG 115 AM CDT...
GREEN LAKE AND WISHEK AROUND 120 AM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING CAN BE
A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4627 9986 4596 9987 4595 9928 4618 9901
4628 9911 4628 9954
$$
VJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:40 PM CDT, 9 hours 2 minutes earlier.
Area forecast discussion, Jun 10, 3:40 PM CDT, 9 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 340 PM CDT SUN JUN 10 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... THE MAIN CONCERN THROUGHOUT THE SHORT TERM FORECAST IS THUNDERSTORM CHANCES/TIMING AND PRECIPITATION AMOUNTS WITH HEAVY RAIN MONDAY AND TUESDAY. TODAY...SURFACE WARM/STATIONARY BOUNDARY APPEARS TO BE JUST NORTH OF THE CANADIAN BORDER. ALTHOUGH MORNING SOUNDINGS INDICATED PLENTY OF CAPE AND CONVECTIVE TEMPERATURES IN THE UPPER 70S...VERY LITTLE IN THE WAY OF CUMULUS DEVELOPMENT HAS OCCURRED...EXCEPT NEAR THE FRONTAL BOUNDARY ALONG THE CANADIAN BORDER. THE H850 LOW LEVEL JET IS APPARENTLY BEHAVING AS MODELS FORECAST...WITH THE NORTHERN END REACHING THE SURFACE BOUNDARY AND HELPING TO SET OFF STRONG BUT RATHER ISOLATED THUNDERSTORMS IN CANADA...AND NOW INTO BOTTINEAU COUNTY. THE BEST CHANCE FOR WIDESPREAD PRECIP APPEARS TO BE IN THE NORTHERN COUNTIES CLOSER TO THIS SURFACE BOUNDARY...BUT EXPECT THAT THUNDERSTORMS COULD FORM QUICKLY ANYWHERE IN THE FORECAST AREA WHERE THERE IS RANDOM WEAKNESS IN LOW/MID LEVELS...WHERE THE CONVECTIVE TEMPERATURE IS REACHED. WILL MENTION THE POSSIBILITY OF SEVERE THUNDERSTORMS TONIGHT. SUSPECTING THAT THE ATMOSPHERE IS WARMING ENOUGH SOUTH OF THE SURFACE BOUNDARY THAT THE CONVECTIVE TEMPERATURE KEEPS RISING ALONG WITH THE SURFACE TEMPERATURE. THIS WARMING OF THE LOW AND MID LEVELS IS EXPECTED TO CONTINUE ON MONDAY. MONDAY...THE CAP SHOULD BE IN PLACE OVER MUCH OF THE FORECAST AREA. THE EXCEPTION WOULD BE OVER WESTERN NORTH DAKOTA...WHERE BROAD SURFACE LOW PRESSURE DEVELOPS FROM SASKATCHEWAN TO THE WESTERN DAKOTAS AND EASTERN MONTANA. SURFACE CONVERGENCE HERE EXPECTED TO BE ABLE TO BREAK THE CAP MONDAY AFTERNOON. SEVERE THUNDERSTORMS ALSO A THREAT. MONDAY EVENING THE CAP SHOULD WEAKEN WITH SHORTWAVES MOVING NORTHEASTWARD OUT OF WYOMING AND WESTERN SOUTH DAKOTA SPREADING NORTHEAST ACROSS THE STATE. LOTS OF LIFT AND MOISTURE ADVECTION. EXPECT A HEAVY RAIN EVENT...MAINLY ALONG THE BROAD SURFACE LOW...WHICH PROGRESSES EASTWARD SLOWLY INTO THE CENTRAL DAKOTAS BY TUESDAY MORNING. THE HEAVIEST PRECIPITATION IS LIKELY FROM SOUTHWESTERN NORTH DAKOTA TO THE NORTH CENTRAL MONDAY NIGHT AND TUESDAY. TUESDAY...THE SURFACE LOW/TROUGH MOVES EASTWARD SLOWLY AND THE HEAVIEST PRECIPITATION IS LIKELY FROM SOUTH CENTRAL TO MOVE TO NORTH CENTRAL/NORTHEASTERN NORTH DAKOTA BY TUESDAY NIGHT. .LONG TERM...THURSDAY THROUGH SUNDAY... 12Z GFS AND ECMWF QUITE DIFFERENT IN TIMING OF SIGNIFICANT WAVES MOVING ACROSS THE NORTHERN PLAINS. SO...DID NOT MAKE A LOT OF CHANGES TO THE CURRENT FORECAST. GFS SHOWS A STRONG WAVE MOVING ACROSS SOUTHERN CANADA ON THURSDAY...SO KEPT IN SOME LOW POPS. NEXT SIGNIFICANT WAVE AND FRONT FORECAST BY THE GFS FOR SATURDAY NIGHT AND SUNDAY. SO WILL INCLUDE A CHANCE OF THUNDERSTORMS FOR NEXT WEEKEND. ECMWF IS QUITE A BIT SLOWER WITH THIS WAVE...BUT WENT WITH GFS TIMING FOR NOW. BASED ON THE ABOVE SCENARIO...EXPECT TEMPERATURES NEAR TO SOMEWHAT ABOVE NORMAL WITH THE WARMEST TEMPERATURES ON SATURDAY...AND THEN A LITTLE COOL DOWN FOR SUNDAY. DEWPOINTS LOOK TO BE FAIRLY HIGH...SO COULD BE A BIT ON THE MUGGY SIDE. && .AVIATION... ATMOSPHERE QUITE UNSTABLE ALOFT OVER THE FORECAST AREA...BUT THUNDERSTORM DEVELOPMENT IS CAPPED BY WARM AIR IN THE LOWER PART OF THE ATMOSPHERE. IF THUNDERSTORMS CAN GET GOING...THEY COULD BE QUITE STRONG. SO OUTSIDE OF THUNDERSTORM ACTIVITY...ONLY MID AND HIGH LEVEL CLOUDS EXPECTED...SO GOOD VFR CONDITIONS EXPECTED THIS EVENING AND OVERNIGHT. WITH LOW PRESSURE IN EASTERN MONTANA...WINDS WILL BE GENERALLY SOUTH TO SOUTHEAST. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && JV/JF
Hazardous weather outlook, Jun 10, 4:50 AM CDT, 19 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 450 AM CDT SUN JUN 10 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-111000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 450 AM CDT SUN JUN 10 2007 /350 AM MDT SUN JUN 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE AREA AT GREATEST RISK IS CENTRAL NORTH DAKOTA BETWEEN 4 PM AND MIDNIGHT CDT. THE MAIN THREAT FROM ANY SEVERE THUNDERSTORM IS LARGE HAIL AND DAMAGING WINDS. RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE JAMES RIVER AT LUDDEN DAM AND THE MISSOURI RIVER NEAR WILLISTON. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE THUNDERSTORMS ARE POSSIBLE FROM LATE MONDAY AFTERNOON THROUGH TUESDAY NIGHT. ON MONDAY NIGHT THE GREATEST THREAT WILL EXIST IN WESTERN NORTH DAKOTA...WHILE ON TUESDAY THE THREAT WILL BE FOCUSED IN THE CENTRAL PART OF THE STATE. HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STORMS. A CHANCE OF THUNDERSTORMS CONTINUES THROUGH SATURDAY. RIVER FLOODING WILL CONTINUE FOR SEVERAL DAYS ALONG THE JAMES RIVER AT LUDDEN DAM AND THE MISSOURI RIVER NEAR WILLISTON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. WEATHER SPOTTERS SHOULD PREPARE FOR THE POSSIBILITY OF SEVERAL ACTIVATIONS THE NEXT FEW DAYS. CJS/VJ
In the hours before
Local storm report, Jun 11, 12:41 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1241 AM CDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 AM HAIL 2 SW FORT YATES 46.07N 100.66W
06/11/2007 E0.75 INCH SIOUX ND TRAINED SPOTTER
&&
SWICHEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 10:57 PM CDT | Severe Thunderstorm Warning | BIS | Sioux | 63 min |
| Jun 10, 11:21 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 54 min |
| Jun 11, 12:00 AM CDT | Severe Thunderstorm Warning | BIS | Sioux | 60 min |
| Jun 11, 12:19 AM CDT | Severe Thunderstorm Warning | BIS | Emmons | 56 min |
| Jun 11, 1:31 AM CDT | Severe Thunderstorm Warning | BIS | Logan, McIntosh | 23 min |
| Jun 11, 3:14 AM CDT | Severe Thunderstorm Warning | BIS | Pierce, Wells | 61 min |
| Jun 11, 4:15 AM CDT | Severe Thunderstorm Warning | BIS | Pierce, Sheridan, Wells | 31 min |
| Jun 11, 4:07 PM CDT | Flood Watch | BIS | Adams, Bottineau, Bowman, Burleigh, Dickey, Dunn and 20 more | 43 hr |
| Jun 11, 5:14 PM CDT | Severe Thunderstorm Warning | BIS | Divide | 61 min |
| Jun 11, 5:40 PM CDT | Tornado Warning | BIS | Divide | 35 min |
| Jun 11, 6:15 PM CDT | Tornado Warning | BIS | Divide | 30 min |
| Jun 11, 6:45 PM CDT | Severe Thunderstorm Warning | BIS | Divide | 60 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.